How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16325
Experience:  Over 20 years of experience as a veterinarian.
49838867
Type Your Dog Veterinary Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

My 6 pound dig ate a small portion of my amlodipine 5 mg pill

Customer Question

My 6 pound dig ate a small portion of my amlodipine 5 mg pill will it hurt her
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Kara replied 1 year ago.
Hello, my name is***** and I have over 20 years of experience as a veterinarian. I am sorry to hear that your 6 pound dog ingested part of a 5mg amlodipine pill.This is a drug in the calcium channel blocker family that is used to control hypertension (high blood pressure) in people, and is sometimes used in dogs and cats as well.An appropriate dose is 0.1mg to 0.4mg per kilogram of body weight once daily.At 6 pounds she is 2.72kgs (6pounds/2.2 pounds per kilogram = 2.72kgs), so an appropriate dose would be 0.3mgs to 1.1mgs (2.72 X 0.1 = 0.3mgs, 2.27 X 0.4 = 1.1mgs)If she is otherwise healthy and she ate less than a quarter of the pill then she took a dose appropriate for her size, and no long term harm should be done, even though she didn't need it.Of course she isn't hypertensive so we do want to watch her for low blood pressure (weakness, pale mucous membranes, gums, and panting), but with a one time dose that is very unlikely to help.Please let me know if you have any further questions.
Expert:  Dr. Kara replied 1 year ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Kara